Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey everybody,

I have been visiting this site over the past couple days when my acne started flaring up like never before and I was feeling really down about it. I went to a few dermatologists and they prescribed me a bunch of treatments (meds/creams) that did absolutley nothing. I finally got fed up and decided to ask for accutane. The doctor did all the tests/consultations, I researched it and am currently on day 4.

But, before I start my log, a rant! I have read many stories about some aweful accutane side effects. However, in my "research" I found that accutane has never been linked to any decrease of seritonin or the chemical receptors in the brain. I would imagine, then, that the response is either psychosematic (SP?), meaning you believe it so it happens, or just correlative with the normal problems of the general population. So, as far as depression goes, I am nonbeliever at this point. Actually, the whole accutane causes depression/suicide thing started when a congressman's son killed himself while on the drug and he (needing to find an explanation) took up the crusade. The warnings are there because he was in a position of power and for liability reasons. Just my opinion, feel free to disagree.

Regarding the other extreme side effects, I think it is hard to trace them to accutane. Not one post has done so. The general formula seems to be "I took accutane, I had this problem, therefore accutane must of caused it." While maybe something to consider, certainly not proof.

Lastly, the more common side effects are worth it in my opinion. A little bit of joint and muscle pain, some dry skin, chapped lips, etc., are well worth getting rid of the scarring, debilatating, social anxiety and depression causing acne that accutane is prescribed to treat.

Now, my experience thus far. I have only been on accutane for 4 days. Since starting, I have actually noticed an improvement. My blemishes are fading and my acne is decreasing. Almost unbeleivable, right? I am hoping it does not flare up before it gets better, as I know this is possible.

As far as side effects go, my skin is somewhat dry and my lips are starting to chap. When I woke up I felt like I worked out yesterday even though I didn't, but that wore off after about 15 mins.

Mental side effects have been the complete opposite (so far) of what others have described. Before taking the accutane I felt extremely anxious about social situations. I rarely wanted to leave. All I wanted to do was sit at home and wash my face in controlled conditions. I would even say it made me feel depressed. I now have a much more positive outlook and look forward to the next morning every night to see how my skin progresses and to take my next dose. 4 days in and I already feel better. Even just knowing that you are taking something pretty much guaranteed to work is a big confidence boost.

I would love to post pics, but all I have is a lame camera phone and I do not know how to do it anyway. I will try to figue it out if people are interested.

Anyway, day 4, looking forward to day 5. Will keep posting. At the very least it will add to the numerous experiences already found on this site and give people thinking about starting the medication a more thorough understanding of the various experiences.

FYI, sorry for the long post. Future ones will be more succinct. =)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×